Alert archive / California / Wind Advisories in 2017
Wind Advisory 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 4, 2017, 4:32 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 4:32 PM PST (00:32 UTC)
- Expired
- Jan 4, 2017, 9:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
833 WWUS76 KLOX 050032 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 432 PM PST WED JAN 4 2017 ...GUSTY SOUTHWEST WINDS ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY THROUGH THIS EVENING... CAZ059-050500- /O.NEW.KLOX.WI.Y.0001.170105T0032Z-170105T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 432 PM PST WED JAN 4 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE FOOTHILLS OF THE ANTELOPE VALLEY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE FOOTHILLS OF THE ANTELOPE VALLEY. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY THROUGH THIS EVENING, WITH ISOLATED GUSTS TO 60 MPH NEAR LAKE PALMDALE. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT, ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES TRAVELLING ALONG PORTIONS OF HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/SIRARD
1 follow-up statement
182 WWUS76 KLOX 050435 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 PM PST WED JAN 4 2017 CAZ059-050545- /O.EXP.KLOX.WI.Y.0001.000000T0000Z-170105T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 835 PM PST WED JAN 4 2017 ...WIND ADVISORY FOR THE FOOTHILLS WILL EXPIRE AT 9 PM PST THIS EVENING... WINDS HAVE GRADUALLY DIMINISHED ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY THIS EVENING...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 900 PM PST. EVEN SO...LOCAL GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF THE EVENING... ESPECIALLY NEAR THE LAKE PALMDALE AREA. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 1:28 PM PST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 4, 1:28 PM PST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
128 PM PST Wed Jan 4 2017
.SYNOPSIS...
Rain will spread across the region from north to south today and
tonight as a cold front approaches. Rain will come to an end by
late Thursday night as the front exits, followed by high pressure
and dry conditions for Friday. More rain is expected at times
Saturday through Monday, as another slow moving cold front sags
southward. Cool and dry conditions then likely through midweek.
&&
.SHORT TERM...(TDY-SAT)
Not much has changed from this morning. A narrow plume of moisture
continues to drop moderate to heavy rain across central SLO County
with very little north/south adjustment, though VBG radar
indicates a decreasing trend in rainfall rates from the west as
we go through the afternoon, and then finally a shifting to the
south of the plume into the southern portion of our forecast area
this evening into Thursday. Rain amounts later on should be
considerably lighter than what was experienced in SLO County but
higher than what most of SB/Ventura/LA Counties saw for most of
the day.
Precip expected to taper off from north to south through the day
Thursday, and then pretty much all gone by Thursday evening with
possible exception of some light showers in the mountains through
Friday morning. The remainder of the area should be dry Friday
with some sunshine and slightly warmer temps.
Another surge of warm subtropical moisture will begin Saturday.
Again the focus appears to be SLO County but most areas at least
from Ventura County west should see some very light rain or
drizzle. Like with today's system not a lot of upper level
dynamics with this one but plenty of low lvl moisture and
southwest flow (40-45kt at 850mb) to enhance rainfall rates in
the western SLO County hills. The upper level ridge actually
builds through the day into Saturday evening and models in good
agreement showing the southern edge of the precip pushing north
Saturday night, almost completely out of SLO County.
.LONG TERM...(SUN-WED)
The ridge that builds Saturday night should keep all but the
northwest portion of SLO County dry Sunday and in fact with the
added sunshine many areas should see several degrees of warming
with some low 70s expected in the valleys.
The big upper low off the Pac NW coast will finally move inland
Monday and push the cold front quickly through the forecast area
Monday. With better southerly flow in place and still ample
moisture the frontal passage should be accompanied by at least a
few hours of moderate to heavy rain, something on the order of a
half inch to an inch on average for lower elevations. Then
rapidly clearing Monday night into Tuesday with dry weather
expected.
Much lower confidence with the remainder of the week as models
continue to bounce around with timing and strength of the next few
systems coming across the Pacific. Additional precipitation for
the second half of the week into the MLK weekend looks likely but
way too many differences to have confidence in any one solution.
&&
.AVIATION...04/1830Z.
At 18Z, at KLAX there was no marine layer or inversion.
High confidence that -RA will be common through Thursday...with
moderate confidence on timing. Low confidence on how the CIG and
VIS will behave...though best estimate is for OVC015 common with
-RA and BKN025 common without. Occasional IFR VIS (1-2SM) and CIGS
(bkn008) likely however under heaviest rain. Consider this a very
challenging forecast period.
KLAX...High confidence in -RA tonight and Thursday, with moderate
confidence in general timing. Low confidence in timing of CIGS and
VIS. 30 percent chance of IFR cats 06-12Z. 40 percent chance of
east winds 08-12KT 10-16Z.
KBUR...High confidence in -RA tonight and Thursday, with moderate
confidence in general timing. Low confidence in timing of CIGS and
VIS. 50 percent chance of IFR cats 06-12Z.
&&
.MARINE...04/100 PM.
Moderate confidence in Small Craft Advisory (SCA) south winds
north of Point Conception through this evening...tapering off
later tonight. High confidence in periods of rain everywhere
through Thursday. High confidence in winds under 15 KT and small
seas over inner waters (eastern SBA Channel and Santa Monica
Basin) through Friday. Moderate confidence in a strong storm with
Gale Force south winds impact coastal waters off the Central Coast
this weekend. The storm may affect areas south of Point Conception
by Monday, but would be much weaker by then.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PST Thursday for
zones 645-670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
Periods of moderate to heavy rain possible for areas north of Pt
Conception Saturday night into Sunday morning. Then again Monday
for all areas. There is the potential for mud and debris flows
near burn areas.
&&
PUBLIC...MW
AVIATION...Kittell
MARINE...Kittell
SYNOPSIS...Sukup
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:03 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 117 min |
| Jan 4, 6:38 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 5 hr |
| Jan 4, 11:55 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Jan 5, 2:24 PM PST | Small Craft Advisory | LOX | 13 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.